Universidad Complutense de Madrid
E-Prints Complutense

Construction of the maximal solution of Backus' problem in geodesy and geomagnetism



Último año

Díaz Díaz, Jesús Ildefonso y Díaz Díaz, Gregorio y Otero Juez, Jesús (2011) Construction of the maximal solution of Backus' problem in geodesy and geomagnetism. Studia Geophysica et Geodaetica, 55 (3). pp. 415-440. ISSN 0039-3169

[img] PDF
Restringido a Sólo personal autorizado del repositorio hasta 2020.


URL Oficial: http://www.springerlink.com/content/8747557354698416/fulltext.pdf

URLTipo de URL


The (simplified) Backus' Problem (BP) consists in finding a harmonic function u on the domain exterior to the three dimensional unit sphere S, such that u tends to zero at infinity and the norm of the gradient of u takes prescribed values g on S. Except for a change of sign, the solution is not unique in general. However, there is uniqueness of solutions in the class of functions with the additional property that the radial component of the gradient of u on S is nonpositive. This is the geodetically relevant case. If a solution u with this property exists, then u is the maximal solution of the problem (and -u the minimal one). In this paper we propose a method of successive approximations to get this particular solution of BP and prove the convergence for functions g close to a constant function.

Tipo de documento:Artículo
Palabras clave:Harmonic functions, fully nonlinear boundary problem, geodesy,geomagnetism
Materias:Ciencias > Matemáticas > Geodesia
Código ID:17234
Depositado:28 Nov 2012 09:27
Última Modificación:07 Feb 2014 09:44

Descargas en el último año

Sólo personal del repositorio: página de control del artículo